Alert archive / Ohio / Small Craft Advisories in 2013
Small Craft Advisory 19, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Mar 16, 2013, 3:27 PM EDT. It took effect at Mar 16, 2013, 4:00 PM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2013, 3:27 PM EDT (19:27 UTC)
- In effect from
- Mar 16, 2013, 4:00 PM EDT
- Expired
- Mar 16, 2013, 8:00 PM EDT
- In force
- 4 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
201 WHUS71 KCLE 161927 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 327 PM EDT SAT MAR 16 2013 LEZ146>149-170000- /O.NEW.KCLE.SC.Y.0019.130316T2000Z-130317T0000Z/ AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 327 PM EDT SAT MAR 16 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * WINDS AND WAVES: NORTHEAST WINDS OF 15 TO 25 KNOTS WILL DIMINISH BY LATE EVENING AND TURN NORTH. WAVES OF 3 TO 5 FEET WILL SUBSIDE TO 1 TO 3 FEET LATER TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
1 follow-up statement
283 WHUS71 KCLE 170002 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 802 PM EDT SAT MAR 16 2013 LEZ146>149-170115- /O.EXP.KCLE.SC.Y.0019.000000T0000Z-130317T0000Z/ AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 802 PM EDT SAT MAR 16 2013 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Mar 16, 1:05 PM EDT, 2 hours 22 minutes earlier.
Area forecast discussion, Mar 16, 1:05 PM EDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 105 PM EDT SAT MAR 16 2013 .SYNOPSIS... LOW PRESSURE OVER SOUTHERN OHIO WILL MOVE EAST THIS AFTERNOON AND REACH THE MIDDLE ATLANTIC COAST BY LATE THIS EVENING. HIGH PRESSURE WILL MOVE ACROSS THE AREA TONIGHT AND MOVE EAST SUNDAY NIGHT. A COLD FRONT WILL MOVE THROUGH LATE MONDAY AFTERNOON AND EVENING. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... PLENTY OF LOW LEVEL MOISTURE REMAINS. THE LAST AREA OF SNOW SHOWERS IS MOVING EAST THROUGH THE SNOW BELT AND WILL BE REPLACED BY SOME FREEZING DRIZZLE. ELSEWHERE IT WILL REMAIN CLOUDY WITH SOME DRIZZLE CONTINUING THROUGH MID TO LATE AFTERNOON. TWEAKED THE HIGHS A LITTLE...MAINLY DOWN SOME. VISIBILITIES WILL CONTINUE TO IMPROVE. && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/... MODELS CONTINUE TO BE IN REASONABLE AGREEMENT DROPPING LARGE AREA OF HIGH PRESSURE OUT OF CENTRAL CANADA AND MOVING IT EAST ACROSS THE GREAT LAKES FOR THE REMAINDER OF THE WEEKEND. MODELS CONTINUE TO MOVE NEXT SYSTEM ACROSS THE AREA ON MONDAY...WITH PRECIP REACHING THE AREA EARLY MONDAY MORNING. ECMWF CONTINUES TO BE THE FASTEST OF THE 3 MODELS WHILE NAM THE SLOWEST. LEANED TOWARD THE GFS FOR TIMING OF PRECIP MONDAY MORNING. POTENTIAL FOR A BRIEF PERIOD OF FREEZING RAIN MONDAY MORNING...BUT TEMPS SHOULD QUICKLY RISE ABOVE FREEZING WITH SURGE OF WARM AIR AHEAD OF SYSTEM. && .LONG TERM /WEDNESDAY THROUGH FRIDAY/... GFS AND 12Z ECMWF STILL IN GENERALLY GOOD AGREEMENT BEGINNING WEDNESDAY WITH DEEP UPPER LOW PRESSURE SEEMINGLY STUCK OVER SOUTHERN ONTARIO AND QUEBEC WHILE HIGH PRESSURE WILL EXTEND FROM CENTRAL CANADA SOUTH ACROSS THE PLAINS STATES TO THE SOUTHEAST. THIS IS TRADITIONALLY NOT A MILD SETUP FOR THE OHIO VALLEY AND IN FACT 850MB TEMPS WEDNESDAY 12Z ARE BETWEEN -14C ON THE ECMWF TO -16C ON THE GFS. WITH LAKE TEMPS NOW +1 TO +2C THE DIFFERENTIAL WILL BE GETTING CLOSE ENOUGH TO START THE DEVELOPMENT OF LAKE EFFECT SNOW BANDS WITH LITTLE SYNOPTIC HELP. OVER THE NEXT 18 TO 24 HOURS 850MB TEMPS CONTINUE TO DROP T0 -16/-18 BY 12Z THURSDAY. WILL HAVE SNOW IN THE SNOW BELT FROM WEDNESDAY THROUGH THURSDAY. FRIDAY THE SURFACE HIGH AND DRY AIR TO OUR WEST IS SHOWN TO ROTATE INTO THE AREA SO WILL HAVE PRECIP TAPERING OFF. TEMPS WELL BELOW NORMAL. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... FAIRLY CONFIDENT THAT OVERALL CONDITIONS WILL GRADUALLY IMPROVE INTO EARLY EVENING WITH MOST SITES INTO THE MVFR RANGE BY THEN. QUESTION IS WHAT WILL HAPPEN TONIGHT AS WINDS MAY NOT BE STRONG ENOUGH TO KEEP BRINGING IN DRIER AIR AT LOW LEVEL TO OFFSET DIURNAL COOLING/CLOSING OF TEMP/DEWPOINT SPREAD. FEEL MFD...CAK AND YNG HAVE A GOOD CHANCE TO KEEP MVFR OVERNIGHT BEFORE IMPROVEMENT TAKES PLACE BY LATE SUN MORNING. TOL SHOULD STAY VFR. ON THE FENCE ON FDY...CLE AND ERI SO CAN GO EITHER WAY...BUT BASED ON INVERSION AT OR BELOW 3500 FT BY LATE TONIGHT WILL KEEP MVFR. .OUTLOOK...NON VFR EARLY MONDAY INTO TUESDAY MORNING THEN MAINLY JUST SNOWBELT LATER TUE THROUGH THU. && .MARINE... LOW PRESSURE THROUGH THE OHIO VALLEY COUPLED WITH HIGH PRESSURE OVER CENTRAL ONTARIO WILL KEEP NORTH TO NORTHEAST WINDS ON THE LAKE THROUGH TODAY TURNING MORE NORTH TO NORTHWEST TONIGHT AS REINFORCING HIGH PRESSURE DROPS TOWARD THE AREA FROM CENTRAL CANADA. SUNDAY NIGHT WINDS WILL TURN EAST THEN SOUTHEAST AS THE HIGH MOVES ACROSS THE LAKE BUT TO OUR NORTH ON ITS WAY TO NEW ENGLAND. MONDAY LOW PRESSURE WILL MOVE ACROSS THE WESTERN LAKES FORCING A COLD FRONT ACROSS THE LAKE. EXPECT WINDS TO INCREASE FROM THE WSW APPROACHING 30 KNOTS DURING THE DAY. WILL LIKELY REMAIN BELOW GALES BUT A SMALL CRAFT ADVISORY WILL BE NEEDED AS WE GET CLOSER. THE HEADLINE WILL LIKELY REMAIN THROUGH WEDNESDAY WITH WEST WINDS 20 TO 25 KNOTS. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KIELTYKA NEAR TERM...KIELTYKA SHORT TERM...DJB LONG TERM...TK AVIATION...ADAMS MARINE...TK
Hazardous weather outlook, Mar 16, 8:16 AM EDT, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 816 AM EDT SAT MAR 16 2013 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-171230- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 816 AM EDT SAT MAR 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Mar 16, 9:59 AM EDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
959 AM EDT SAT MAR 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 AM SNOW MADISON VILLAGE 41.78N 81.03W
03/16/2013 M2.4 INCH LAKE OH SNOW SPOTTER
12 HOUR SNOWFALL.
&&
EVENT NUMBER CLE1300806
BMLocal storm report, Mar 16, 10:02 AM EDT, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1002 AM EDT SAT MAR 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 AM SNOW MEADVILLE 5W 41.65N 80.22W
03/16/2013 M2.0 INCH CRAWFORD PA SNOW SPOTTER
12 HOUR SNOWFALL.
&&
EVENT NUMBER CLE1300807
BMLocal storm report, Mar 16, 10:05 AM EDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1005 AM EDT SAT MAR 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0952 AM SNOW EUCLID 41.62N 81.49W
03/16/2013 M2.0 INCH CUYAHOGA OH SNOW SPOTTER
12 HOUR SNOWFALL.
&&
EVENT NUMBER CLE1300808
BMLocal storm report, Mar 16, 10:06 AM EDT, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1006 AM EDT SAT MAR 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 AM SNOW CONNEAUT I-90 41.90N 80.57W
03/16/2013 M3.0 INCH ASHTABULA OH SNOW SPOTTER
12 HOUR SNOWFALL.
&&
EVENT NUMBER CLE1300809
BMLocal storm report, Mar 16, 11:00 AM EDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1100 AM EDT SAT MAR 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM SNOW CORRY 41.90N 79.65W
03/16/2013 M3.0 INCH ERIE PA SNOW SPOTTER
12 HOUR SNOWFALL.
&&
EVENT NUMBER CLE1300810
BMLocal storm report, Mar 16, 11:05 AM EDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1105 AM EDT SAT MAR 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM SNOW 2 N CHARDON 41.61N 81.20W
03/16/2013 M2.0 INCH GEAUGA OH TRAINED SPOTTER
12 HOUR SNOWFALL.
&&
EVENT NUMBER CLE1300811
BMNearby
Small Craft Advisories in Ohio, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.